MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113230
Medical Device Problem Codes Unintended Ejection (1234); Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a transabdominal preperitoneal hernia repair of groin hernia, capsure fixation device deployed the fasteners which did not fixate into the mesh and tissues fully.It was reported that some of the fasteners were deployed two fasteners at a time.The reported problem occurred after third fire in which first 3 fasteners were fired good.It was reported that partially fixated fastener and some deployed connected fasteners were removed from the patient's body.It was reported that another product was used to complete the procedure and there was delay in surgery time and anesthesia.There was no reported injury.
 
Additional Manufacturer Narrative
As reported, capsure did not fixate, and deployed fasteners connected between each other.Based on videos review, there are several fixated fasteners present in the video, one of the fasteners appears to have not fixated fully into the mesh, another fastener has a second fastener deployed into the peek cap.It was also seen in the videos that the surgeon was attempting to fixate the mesh with the device and a fastener does deploy but appears to not fixate the mesh.Based on the information provided and without having the sample to evaluate, no conclusions can be made.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21507155
Report Number1213643-2025-00075
Device Sequence Number4590863
Product Code GDW
UDI-Device Identifier00801741094996
UDI-Public(01)00801741094996(17)260228(10)HUJQ0774
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number0113230
Device Lot NumberHUJQ0774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown